MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 8X6 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158060S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not been finalized.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a leak upon inflation of a powerflex extreme 8mm x 6cm 80cm percutaneous transluminal angioplasty (pta) balloon catheter.There was no reported patient injury.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d4, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, there was a leak upon inflation of a powerflex extreme 8mm x 6cm 80cm percutaneous transluminal angioplasty (pta) balloon catheter.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 82238491 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a calcified lesion or during inflation.However, without the return of the device for analysis, it is difficulty to draw a clinical conclusion between the device and the events reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ there is nothing in the information available to suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X6 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16518585
Report Number9616099-2023-06310
Device Sequence Number19671510
Product Code LIT
UDI-Device Identifier20705032001974
UDI-Public(01)20705032001974(17)241130(10)82238491
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number4158060S
Device Catalogue Number4158060S
Device Lot Number82238491
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/16/2023
Date Device Manufactured12/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown